Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Wakefield, VA

May 27, 2011Brunswick County, Lunenburg County, Nottoway County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 27, 2011, 3:55 PM EDT for Brunswick County, Lunenburg County, Nottoway County, Virginia. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 3:55 PM EDT (19:55 UTC)
Expired
May 27, 2011, 4:15 PM EDT
In force
20 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brunswick County, VA, Lunenburg County, VA, Nottoway County, VA

The radar

The Norfolk radar (KAKQ), 99 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 4:05 PM EDTHAIL 0.752 W Dundas, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WUUS51 KAKQ 271955
SVRAKQ
VAC025-111-135-272015-
/O.NEW.KAKQ.SV.W.0091.110527T1955Z-110527T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
  EASTERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHERN NOTTOWAY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 415 PM EDT

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BACONS FORK...OR 7 MILES SOUTH OF KENBRIDGE...AND MOVING NORTH AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNDAS AROUND 400 PM EDT.
  KENBRIDGE AROUND 405 PM EDT.
  THE FALLS AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAFOON
CORNER...MURDOCKS AND IRBY.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3713 7823 3713 7797 3682 7802 3682 7817
TIME...MOT...LOC 1955Z 182DEG 28KT 3687 7811
WIND...HAIL 60MPH 1.00IN

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:37 PM EDT, 18 minutes earlier.

Area forecast discussion, May 27, 3:37 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 PM EDT FRI MAY 27 2011

.SYNOPSIS...
WEAKENING LOW PRESSURE MOVES NORTHEAST INTO NORTHERN NEW ENGLAND
THROUGH SATURDAY...BRUSHING THE MID ATLANTIC STATES. OTHERWISE...
HIGH PRESSURE WILL REMAIN ANCHORED NEAR THE SOUTHEAST STATES
THROUGH THE WEEKEND. THAT HIGH WILL BUILD WEST AND STRENGTHEN OVER
THE REGION MONDAY INTO WEDNESDAY...PROVIDING A PERIOD OF HOT
WEATHER.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ONGOING CNVTN STRETCHES FM XTRM SCNTRL VA SWD TO NE SC...AND HAS
RMND SLO TO PROGRESS TO THE NNE THE PAST CPL HRS. TRAINING OF
TSRAS INCRS THREAT FOR VRY HVY RA OVR SAME AREAS AND THAT WL NEED
TO BE WATCHED THROUGH THE (ERY/MID) EVE HRS. OTRW...LRG SCALE PTRN
IS DOMINATED BY HI PRES OFF THE ERN CBRD...AND WKNG LO PRES XTNDG
FM THE ERN LAKES THROUGH THE MTNS/PDMNT. LOSS OF HTG THIS EVE
LIKELY TO RESULT IN WKNG OF TSRAS...HWVR...DO HV CONCERNS THAT
PCPN MAY LINGER INTO THE OVRNGT HRS ACRS THE PDMNT...THAT AREA FM
GENLY FM I95 ON W. THE CSTL AREAS APR TO RMN MNLY CLD/PCPN FREE
THROUGH THE NGTTM HRS. LO TEMPS FM THE 60S TO ARND 70F.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
FA TO BE SANDWICHED BTWN HI PRES JUST OFF THE ERN CBRD...AND RDG
BEGINNING TO BUILD W OF THE MTNS THROUGH THE WKND. CONTD WKNG OF
M/ULVL TROUGH THROUGH THE FA. LIKELY TO BE ENUF
CONVERGENCE/FORCING AND ASSOCD DYTM HTG FOR AT LEAST SCTD POPS
(ESP INLAND FM IMMEDIATE CST) AGN SAT (ALG W/ VRBL CLDNS). WL CONT
W/ PCLDY RIGHT AT THE CST ON SAT.

BY SUN...RGN BCMS MR UNDER INFLUENCE OF BUILDING HI PRES INTO THE
MDATLC/SE STATES...THUS A LWR POP...AND LESS CLDNS. THIS WL RESULT
IN HIER DYTM TEMPS. ON MON...HOT WX CONTS AS RDG ALOFT BCMS EVEN
STRNGR...CNTRD JUST NW OF FA. QUESTION RMNS...WL THE HOT WX ERY
NEXT WK RIVAL RCRDS (WHICH IN MANY PLCS WERE SET BACK IN 1941 OR
1991) - SEE CLIMATE SXN BLO.

HI TEMPS SAT MNLY IN THE L/M80S. HI TEMPS SUN FM THE M/U80S E...TO
L90S (WELL) INLAND. HI TEMPS MON FM THE M/U80S NR THE CST...TO
L/M90S FOR MANY INLAND LCTNS. MOST LO TEMPS WL BE FM 65 TO 70F
THROUGH THE PD.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LONG TERM PERIOD BEGINS WITH A LARGE UPPER RIDGE OVER THE EASTERN
CONUS. THIS RIDGE SLOWLY BROADENS OUT AS AN UPPER LOW PASSES TO THE
NORTH THROUGH SOUTHERN CANADA. A SHORTWAVE TROUGH ASSOCIATED WITH
THIS UPPER LOW WILL DEEPEN DOWN ALONG THE EAST COAST LATER IN THE
WEEK AS THE AFOREMENTIONED UPPER RIDGE RETROGRADES. GOOD AGREEMENT
AMONGST THE EURO/GFS/GEFS IN REGARDS TO THIS TRANSITION
OCCURRING...MAIN UNCERTAINTY IS HOW DEEP THE TROUGH WILL GET ALONG
THE EAST COAST...WHICH WILL AFFECT HOW MUCH TEMPS DROP FROM MID TO
LATE WEEK ACROSS THE REGION. RIGHT NOW...EXPECTING HIGHS IN THE MID
90S OVER MOST OF THE FORECAST AREA FOR TUESDAY/WEDNESDAY AND MID 80S
FOR THURSDAY/FRIDAY. A MAINLY DRY FORECAST IS EXPECTED THROUGHOUT
THE WEEK...ASIDE FROM THE CHANCE OF SHOWERS AND THUNDERSTORMS ON
WEDNESDAY AND THURSDAY DUE TO A COLD FRONT ASSOCIATED WITH THE UPPER
TROUGH.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WILL DEVELOP NORTHWARD ACROSS CENTRAL VA FRIDAY
AFTERNOON. THIS WILL LIKELY IMPACT RIC AND STAY WEST OF THE OTHER
TAF SITES. INCLUDED A SHORT TEMPO GROUP AT RIC AND CB REMARK FOR PHF.

STRATUS AND FOG IS NOT EXPECTED TO BE WIDESPREAD SATURDAY MORNING.
CONDITIONS MAY BE SIMILAR TO SATURDAY MORNING WHEN SBY WAS THE ONLY
LOCATION TO HAVE SIGNIFICANT IFR. SOME PATCHY STRATUS AND FOG ARE
POSSIBLE ELSEWHERE.

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY BUT DID NOT
INCLUDE MENTION IN THE TAF FORECASTS AT THIS TIME.

OUTLOOK...MAINLY DRY CONDITIONS WILL FOLLOW INTO EARLY NEXT WEEK.
MORNING FOG IS NOT EXPECTED TO BE SIGNIFICANT.

&&

.MARINE...
SCA ISSUED OVER THE SOUTHERN BAY WATERS THROUGH THIS EVENING DUE TO
SUSTAINED WINDS OF 15-20 KT WITH GUSTS OF 20-25 KT. SUB-SCA
CONDITIONS ELSEWHERE.

CONDITIONS WILL STAY BELOW SCA THRESHOLDS EVERYWHERE DURING THE
WEEKEND AND EARLY NEXT WEEK. MAINLY SOUTHERLY FLOW IS EXPECTED OVER
THE NEXT FEW DAYS AS HIGH PRESSURE STAYS OFF TO THE EAST AND WEAK
LOW PRESSURE PASSES OFF TO THE NORTHWEST. A WEAK SEA/BAY BREEZE MAY
BACK SOUTH WINDS TO THE SOUTHEAST DURING THE AFTERNOON HOURS. EXPECT
SUSTAINED WINDS TO AVERAGE 10-15 KT...WITH GUSTS UP TO 15-20 KT AT
TIMES. SEAS OVER OCEAN FACING WATERS WILL AVERAGE 2-4 FT...WHILE
SEAS IN THE BAY WILL HOLD AT 1-2 FT.

EXPECT WINDS TO SHIFT TO THE WEST/NORTHWEST ON WEDNESDAY OR THURSDAY
AS A COLD FRONT PASSES THROUGH THE AREA.

&&

.CLIMATE...
RECORD HIGH TEMPS SUN THROUGH WED (MAY 29 - JUNE 1)...

      5/29    5/30     5/31    6/1
RIC 98/1941 98/1991  98/1991 97/1991
ORF 97/1941 99/1941 100/1991 97/1880
SBY 96/1941 95/1987  96/1939 95/1918
ECG 99/1941 94/1969  97/1991 96/2002

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ632-
     634.

&&

SYNOPSIS...ALB/MAM
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...MAS
AVIATION...LSA
MARINE...MAS
CLIMATE...AKQ
Hazardous weather outlook, May 27, 1:09 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
109 PM EDT FRI MAY 27 2011

VAZ073>076-089-090-281715-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-SURRY-JAMES CITY-
109 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MDZ021>025-NCZ014>016-031-032-VAZ077-078-084>086-091-093>100-281715-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-GATES-
PASQUOTANK-CAMDEN-CHOWAN-PERQUIMANS-NORTHUMBERLAND-LANCASTER-
GLOUCESTER-MIDDLESEX-MATHEWS-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
109 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-102-281715-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
109 PM EDT FRI MAY 27 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ072-081>083-088-092-281715-
KING WILLIAM-PRINCE GEORGE-CHARLES CITY-NEW KENT-SUSSEX-SOUTHAMPTON-
109 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND INTERIOR SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ013-030-281715-
HERTFORD-BERTIE-
109 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>634-650-652-654-656-658-281715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
109 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-VAZ048-049-060>071-079-080-087-281715-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-GREENSVILLE-
109 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 27, 1:24 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
124 PM EDT FRI MAY 27 2011

VAZ065-271815-
MECKLENBURG VA-
124 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORM APPROACHING MECKLENBURG COUNTY...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF BUFFALO JUNCTION...OR ABOUT
OVER OXFORD...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR RICHARDSON AT 215 PM EDT.

EXPECT WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...SMALL HAIL AND
HEAVY DOWNPOURS IN THE PATH OF THIS STORM.

LAT...LON 3668 7870 3669 7868 3669 7865 3672 7864
      3674 7861 3664 7824 3653 7832 3654 7854
      3655 7855 3654 7871 3655 7872

44
Special weather statement, May 27, 2:27 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
227 PM EDT FRI MAY 27 2011

VAZ065-271900-
MECKLENBURG VA-
227 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS APPROACHING THE BORDER...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES SOUTH OF BOYDTON TO 20 MILES SOUTH
OF JOHN H KERR DAM...OR FROM 8 MILES SOUTH OF BOYDTON TO HENDERSON...
MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  BOYDTON AROUND 235 PM EDT...
  JOHN H KERR DAM AROUND 240 PM EDT...
  JOHN H KERR DAM AROUND 245 PM EDT...
  BRACEY AROUND 300 PM EDT...

EXPECT WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS IN THE PATH OF THIS STORM. HAIL IS ALSO
POSSIBLE...ESPECIALLY NEAR THE VIRGINIA - NORTH CAROLINA BORDER.

LAT...LON 3676 7820 3655 7807 3655 7831 3654 7831
      3654 7851 3661 7855

44
Special weather statement, May 27, 3:01 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
301 PM EDT FRI MAY 27 2011

VAZ065-079-271930-
BRUNSWICK VA-MECKLENBURG VA-
301 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORM ALONG THE BORDER...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF JOHN H KERR DAM...OR ABOUT 8
MILES NORTHWEST OF WARRENTON...MOVING NORTHEAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR KEATS AT 310 PM EDT...PALMER SPRINGS AT
315 PM EDT...BEECHWOOD...AND...BRACEY AT 325 PM EDT.

EXPECT WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS IN THE PATH OF THIS STORM. HAIL IS POSSIBLE...ESPECIALLY
NEAR THE VIRGINIA - NORTH CAROLINA BORDER. THE RUNOFF FROM THE HEAVY
RAINFALL WILL RESULT IN PONDING OF WATER ON ROADWAYS.

LAT...LON 3673 7825 3664 7795 3655 7804 3655 7831
      3654 7831 3654 7833 3655 7833

44
Special weather statement, May 27, 3:24 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EDT FRI MAY 27 2011

VAZ065-066-272000-
LUNENBURG VA-MECKLENBURG VA-
324 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN VIRGINIA...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM LA CROSSE TO 7 MILES SOUTHWEST OF
JOHN H KERR DAM...OR FROM LA CROSSE TO 9 MILES SOUTH OF
BOYDTON...MOVING NORTH AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...BACONS FORK AROUND 345 PM EDT... SKIPWITH AROUND 355 PM EDT.

EXPECT WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS IN THE PATH OF THIS STORM. SMALL HAIL IS ALSO POSSIBLE.
RUNOFF FROM THE HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON
ROADWAYS.

LAT...LON 3675 7859 3698 7802 3665 7805 3654 7836
      3654 7849

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:24 PM EDTSpecial Weather StatementAKQMecklenburg51 min
May 27, 2:27 PM EDTSpecial Weather StatementAKQMecklenburg33 min
May 27, 3:01 PM EDTSpecial Weather StatementAKQMecklenburg29 min
May 27, 3:24 PM EDTSpecial Weather StatementAKQMecklenburg36 min
May 27, 3:46 PM EDTSmall Craft AdvisoryAKQ6 hr
May 27, 4:08 PM EDTSpecial Weather StatementAKQMecklenburg22 min
May 27, 4:20 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway25 min
May 27, 4:47 PM EDTSpecial Weather StatementAKQAmelia, Nottoway28 min
May 27, 5:18 PM EDTSpecial Weather StatementAKQGoochland, Powhatan27 min
May 27, 5:30 PM EDTSpecial Weather StatementAKQChesterfield30 min
May 27, 5:40 PM EDTSpecial Weather StatementAKQCaroline50 min
May 27, 5:41 PM EDTSpecial Weather StatementAKQCaroline49 min
May 27, 5:49 PM EDTSpecial Weather StatementAKQGoochland26 min
May 27, 6:00 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Louisa15 min
May 27, 6:01 PM EDTSpecial Weather StatementAKQChesterfield, City of Richmond29 min
May 27, 6:17 PM EDTSpecial Weather StatementAKQSpotsylvania28 min
May 27, 6:34 PM EDTSpecial Weather StatementAKQCaroline26 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.